MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-18-AV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HYDROFRAME-18-AV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 7118-1644
Medical Device Problem Codes Stretched (1601); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: during treatment of a large sidewall aneurysm, using a microcatheter 156, fully delivered the hydroframe coil, but it would not detach with two detachment controllers.Sequence of events: deployed half of a flow diverter, coiled, then more flow diverter deployed, but not fully deployed.They pulled the coil out and it stretched and detached.According to them, "no loops in pusher wire." finished deploying the flow diverter, had 5-6mm of the clot retriever to try and retrieve the coil, but it did not work.Finally, there were able to pull the microcatheter into the benchmark; they visualized the pusher wire in the benchmark and used a snare to get all of the coil.No patient injury, physician said patient is good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant stretched and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but the damage is consistent with the device experiencing forces exceeding the implant's yield strength.The returned detachment controllers were found to function as intended and would not have caused or contributed to the alleged detachment issue.

Brand Name
HYDROFRAME-18-AV
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21658060
Report Number2032493-2025-00238
Device Sequence Number20940221
Product Code KRD
UDI-Device Identifier00816777024015
UDI-Public(01)00816777024015(11)241031(17)290930(10)0000756965
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7118-1644
Device Lot Number0000756965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO 156; PIPELINE; V-GRIP (LOT 0000164858)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale